MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-006
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk.A3): patient''s gender unk.A4): patient''s weight unk.A5a./5b.): patient''s ethnicity/race unk.B6): relevant tests/laboratory data unk.B7): other relevant history unk.H3/h6): the evaluation and investigation is ongoing, therefore conclusion not yet available.A supplemental mdr will be submitted upon completion.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified, plaque lesion in the distal superficial femoral artery (sfa).A spectranetics turbo elite laser atherectomy catheter was used to treat the patient.After the first pass was completed through the lesion, the device was pulled back, and it was discovered that the distal marker band had detached.The marker band was successfully retrieved using a cook medical 3 mm balloon with no reported patient harm.This event captures the turbo elite's distal marker band which detached, requiring intervention for retrieval.
 
Additional Manufacturer Narrative
G3): the device evaluation and investigation was completed on 07sep2023.H3): the turbo-elite catheter and separated distal marker band were returned.The marker band was returned intact to a non-philips balloon catheter.Visual inspection found no damage observed on the working length of the catheter, with exception of the missing marker band.During functional testing, the balloon was cut to remove the marker band.Microscopic inspection revealed the edge of the marker band appeared worn, with no further abnormality.H6): based on the device evaluation and investigation, the cause of the failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17273234
Report Number1721279-2023-00110
Device Sequence Number3555744
Product Code MCW
UDI-Device Identifier00813132024758
UDI-Public(01)00813132024758(17)250420(10)FBA23D13A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2025
Device Model Number420-006
Device Catalogue Number420-006
Device Lot NumberFBA23D13A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL .014 300 CM ROADRUNNER GUIDE WIRE.; COOK MEDICAL 6F INTRODUCER SHEATH.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown